Jump to content
CrazyBoards.org
Sign in to follow this  
squirmy

atypical antipsychotics and prolactin & testosterone

Recommended Posts

to make a long story short my GP ran a testosterone and prolactin blood test on me and the findings made him request that I see a endocrinologist well these findings from the test alarmed him also he ran another test to confirm and my T level had dropped even further and my prolactin level had risen which he thought immediately for me to have an MRI on my pituitary gland which is at the base of the brain and is considered the master gland of the body and that imaging result was that I have a normally benign tumor on that gland, well at that time I was bat shit crazy because I had stopped all medication and he was completely aware that I had been on AAP's for ten years or so my drug is respiridone and he there was a good possibility that my drug had caused this brain tumor and since I had successfully stopped them at that time he put me on a dopamine agonist called cabergoline which tells your body to stop making prolactin and to start making testosterone to get to a proper balance for a male he also put me on testosterone replacement injections to help with more immediate problems such as osteoporosis well it turns out that I didn't make to far unmedicated so I went to my PDOC and told what I had found out tumor wise and the new drug I was on to stop hyperprolactoma the cabergoline well there were black box interactions with every AAP and that left me in a hell of a bind but I chose sanity over prolactin and went back on my meds and stopped the cabergoline and there was communication between my PDOC and my ENDOCRINOLOGIST well to rap this up my EDOC called the other day to tell me there was another drug I could go on to stop the hyperprolactinoma from the tumor and for me to not stop my T SHOTS called bromocrtiptine it will shrink the tumor and lower the prolactin level and raise my T level I'm so happy thanks for reading this..... it was a long story sorry I from the south.

Share this post


Link to post
Share on other sites

Hi ... I'm sorry you have been through all of this, and I hope the tumor shrinks. 

I can understand the not wanting to go on a med because of side effects it talks about.

I would try to get your hormones regulated though because like you said about the osteoporosis and who knows what else ... I'm not an endocrinologist, but there could be more than the osteoporosis that your DR needs to treat.  And maybe if your hormones were balanced, you would feel a lot better in general and things might go in a different direction for you, ie other meds, or not.

Quote

my EDOC called the other day to tell me there was another drug I could go on to stop the hyperprolactinoma from the tumor and for me to not stop my T SHOTS called bromocrtiptine it will shrink the tumor and lower the prolactin level and raise my T level

I hope you tolerate this med ... sounds like it could really help.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...